Alert archive / Illinois / Flood Watches in 2013
Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flood watch at Jan 28, 2013, 2:02 PM CST for 35 counties in Illinois. It took effect at Jan 29, 2013, 12:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2013, 2:02 PM CST (20:02 UTC)
- In effect from
- Jan 29, 2013, 12:00 PM CST
- Expired
- Jan 30, 2013, 6:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 431 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
341 WGUS63 KILX 282002 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 202 PM CST MON JAN 28 2013 ILZ038-042>046-051>057-061>063-066>068-071>073-290415- /O.NEW.KILX.FA.A.0002.130129T1800Z-130130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN- MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE... DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM... FLORA...LAWRENCEVILLE 202 PM CST MON JAN 28 2013 ...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...DE WITT...LOGAN... MACON...MCLEAN...MOULTRIE...PIATT...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES... CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT * HEAVY RAINFALL IS EXPECTED ACROSS THE MAJORITY OF CENTRAL ILLINOIS AND ALL OF EASTERN AND SOUTHEASTERN ILLINOIS TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. RAINFALL AMOUNTS OF AROUND 2 INCHES IS POSSIBLE IN THE WATCH AREA. A LARGE PART OF THE AREA HAS FROZEN GROUND AND THIS WILL CAUSE THE MAJORITY OF THE RAIN TO BECOME RUNOFF...CAUSING A RAPID RISE OF STREAMS AND AREA RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ AUTEN
8 follow-up statements
872 WGUS63 KILX 290226 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 826 PM CST MON JAN 28 2013 ILZ038-042>046-051>057-061>063-066>068-071>073-291100- /O.CON.KILX.FA.A.0002.130129T1800Z-130130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN- MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE... DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM... FLORA...LAWRENCEVILLE 826 PM CST MON JAN 28 2013 ...FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...DE WITT...LOGAN...MACON... MCLEAN...MOULTRIE...PIATT...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND... DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY... CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT * HEAVY RAINFALL IS EXPECTED ACROSS THE MAJORITY OF CENTRAL ILLINOIS AND ALL OF EASTERN AND SOUTHEASTERN ILLINOIS TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. RAINFALL AMOUNTS OF AROUND 2 INCHES ARE POSSIBLE IN THE WATCH AREA. A LARGE PART OF THE AREA HAS FROZEN GROUND AND THIS WILL CAUSE THE MAJORITY OF THE RAIN TO BECOME RUNOFF...CAUSING A RAPID RISE OF STREAMS AND AREA RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SHIMON
623 WGUS63 KILX 290937 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 337 AM CST TUE JAN 29 2013 ILZ027>031-036-037-040-041-047>050-291800- /O.EXA.KILX.FA.A.0002.130129T1800Z-130130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-CASS-MENARD-SCOTT-MORGAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA... JACKSONVILLE 337 AM CST TUE JAN 29 2013 ...FLOOD WATCH IN EFFECT FROM NOON CST TODAY THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...CASS...FULTON...KNOX... MARSHALL...MASON...MENARD...MORGAN...PEORIA...SCHUYLER... SCOTT...STARK...TAZEWELL AND WOODFORD. * FROM NOON CST TODAY THROUGH LATE TONIGHT * HEAVY RAINFALL IS EXPECTED ACROSS THE MAJORITY OF CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS THIS AFTERNOON THROUGH TONIGHT. RAINFALL AMOUNTS OF AROUND 2 INCHES ARE POSSIBLE IN THE WATCH AREA. A LARGE PART OF THE AREA HAS FROZEN GROUND AND THIS WILL CAUSE THE MAJORITY OF THE RAIN TO BECOME RUNOFF...CAUSING A RAPID RISE OF STREAMS AND AREA RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ ILZ038-042>046-051>057-061>063-066>068-071>073-291800- /O.CON.KILX.FA.A.0002.130129T1800Z-130130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN- MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...TAYLORVILLE... DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM... FLORA...LAWRENCEVILLE 337 AM CST TUE JAN 29 2013 ...FLOOD WATCH REMAINS IN EFFECT FROM NOON CST TODAY THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...DE WITT...LOGAN...MACON... MCLEAN...MOULTRIE...PIATT...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND... DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY... CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * FROM NOON CST TODAY THROUGH LATE TONIGHT * HEAVY RAINFALL IS EXPECTED ACROSS THE MAJORITY OF CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS THIS AFTERNOON THROUGH TONIGHT. RAINFALL AMOUNTS OF AROUND 2 INCHES ARE POSSIBLE IN THE WATCH AREA. A LARGE PART OF THE AREA HAS FROZEN GROUND AND THIS WILL CAUSE THE MAJORITY OF THE RAIN TO BECOME RUNOFF...CAUSING A RAPID RISE OF STREAMS AND AREA RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ BAK
599 WGUS63 KILX 291702 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1102 AM CST TUE JAN 29 2013 DEFAULT OVERVIEW SECTION ILZ027>031-036>038-040>057-061>063-066>068-071>073-300000- /O.CON.KILX.FA.A.0002.130129T1800Z-130130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 1102 AM CST TUE JAN 29 2013 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...FULTON... KNOX...LOGAN...MACON...MARSHALL...MASON...MCLEAN...MENARD... MORGAN...MOULTRIE...PEORIA...PIATT...SANGAMON...SCHUYLER... SCOTT...SHELBY...STARK...TAZEWELL AND WOODFORD. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND... DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY... CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH LATE TONIGHT * HEAVY RAINFALL IS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND ESPECIALLY TONIGHT. RAINFALL AMOUNTS OF AROUND 2 INCHES ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHERE THUNDERSTORM PERSIST. A LARGE PART OF THE AREA HAS FROZEN GROUND AND THIS WILL CAUSE THE MAJORITY OF THE RAIN TO BECOME RUNOFF... CAUSING A RAPID RISE OF STREAMS AND AREA RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SMITH
633 WGUS63 KILX 291703 CCA FFAILX FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 1103 AM CST TUE JAN 29 2013 ILZ027>031-036>038-040>057-061>063-066>068-071>073-300015- /O.CON.KILX.FA.A.0002.130129T1800Z-130130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 1103 AM CST TUE JAN 29 2013 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...FULTON... KNOX...LOGAN...MACON...MARSHALL...MASON...MCLEAN...MENARD... MORGAN...MOULTRIE...PEORIA...PIATT...SANGAMON...SCHUYLER... SCOTT...SHELBY...STARK...TAZEWELL AND WOODFORD. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND... DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY... CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH LATE TONIGHT * HEAVY RAINFALL IS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND ESPECIALLY TONIGHT. RAINFALL AMOUNTS OF AROUND 2 INCHES ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHERE THUNDERSTORM PERSIST. A LARGE PART OF THE AREA HAS FROZEN GROUND AND THIS WILL CAUSE THE MAJORITY OF THE RAIN TO BECOME RUNOFF... CAUSING A RAPID RISE OF STREAMS AND AREA RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CORRECTED OVERVIEW SECTION SMITH
952 WGUS63 KILX 292142 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 342 PM CST TUE JAN 29 2013 ILZ027>031-036>038-040>057-061>063-066>068-071>073-300500- /O.CON.KILX.FA.A.0002.000000T0000Z-130130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 342 PM CST TUE JAN 29 2013 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...FULTON... KNOX...LOGAN...MACON...MARSHALL...MASON...MCLEAN...MENARD... MORGAN...MOULTRIE...PEORIA...PIATT...SANGAMON...SCHUYLER... SCOTT...SHELBY...STARK...TAZEWELL AND WOODFORD. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND... DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY... CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH LATE TONIGHT * HEAVY RAINFALL IS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS TONIGHT. RAINFALL AMOUNTS OF AROUND 2 INCHES ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHERE THUNDERSTORMS PERSIST. A LARGE PART OF THE AREA HAS FROZEN GROUND AND THIS WILL CAUSE THE MAJORITY OF THE RAIN TO BECOME RUNOFF...CAUSING A RAPID RISE OF STREAMS AND AREA RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ AUTEN
925 WGUS63 KILX 300437 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1037 PM CST TUE JAN 29 2013 ILZ027-036-040-041-047>050-300545- /O.CAN.KILX.FA.A.0002.000000T0000Z-130130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-FULTON-SCHUYLER-MASON-CASS-MENARD-SCOTT-MORGAN- INCLUDING THE CITIES OF...GALESBURG...HAVANA...JACKSONVILLE 1037 PM CST TUE JAN 29 2013 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF CENTRAL ILLINOIS HAS BEEN CANCELLED...INCLUDING THE CITIES OF GALESBURG...HAVANA...AND JACKSONVILLE. WHILE THERE WILL BE PERIODIC RAIN THROUGH THE NIGHT...THE THREAT OF ADDITIONAL HEAVY RAIN HAS PUSHED FURTHER EAST. $$ ILZ028>031-037-038-042>046-051>057-061>063-066>068-071>073-301000- /O.CON.KILX.FA.A.0002.000000T0000Z-130130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-LOGAN-DE WITT- PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...PEORIA...BLOOMINGTON...NORMAL... LINCOLN...CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 1037 PM CST TUE JAN 29 2013 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...DE WITT...LOGAN...MACON... MARSHALL...MCLEAN...MOULTRIE...PEORIA...PIATT...SANGAMON... SHELBY...STARK...TAZEWELL AND WOODFORD. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND...DOUGLAS... EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD... EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * UNTIL 6 AM CST WEDNESDAY. * HEAVY RAINFALL WILL CONTINUE TO BE A THREAT PAST MIDNIGHT ACROSS MUCH OF CENTRAL AND SOUTHEAST ILLINOIS...ESPECIALLY IN AREAS EAST OF THE I-57 CORRIDOR. BY WEDNESDAY MORNING... AMOUNTS OF 1 TO 2 INCHES WILL BE WIDESPREAD...WITH LOCALLY HIGHER AMOUNTS. A LARGE PART OF THE AREA HAS FROZEN GROUND...AND THIS WILL CAUSE THE MAJORITY OF THE RAIN TO BECOME RUNOFF...CAUSING A RAPID RISE OF STREAMS AND AREA RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GEELHART
380 WGUS63 KILX 300944 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 344 AM CST WED JAN 30 2013 ILZ028>031-037-038-042-043-051>053-301045- /O.CAN.KILX.FA.A.0002.000000T0000Z-130130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-LOGAN-DE WITT- SANGAMON-CHRISTIAN-MACON- INCLUDING THE CITIES OF...PEORIA...BLOOMINGTON...NORMAL... LINCOLN...SPRINGFIELD...TAYLORVILLE...DECATUR 344 AM CST WED JAN 30 2013 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF CENTRAL ILLINOIS HAS BEEN CANCELLED. WHILE THERE IS STILL A CHANCE OF ADDITIONAL PRECIPITATION THIS MORNING...THE STEADIER RAINS HAVE SHIFTED EAST OF I-57 AND ARE MOVING EAST INTO INDIANA. RUNOFF FROM THE WIDESPREAD 1 TO 2 INCHES OF RAIN THAT FELL IN THE PAST 24 HOURS...WITH LOCAL 2 TO 3 INCH AMOUNTS FROM RUSHVILLE TO JACKSONVILLE SOUTHWEST...COULD STILL HAVE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS THIS MORNING. $$ ILZ044>046-054>057-061>063-066>068-071>073-301200- /O.CON.KILX.FA.A.0002.000000T0000Z-130130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 344 AM CST WED JAN 30 2013 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...MOULTRIE...PIATT AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND... DOUGLAS...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY... CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * UNTIL 6 AM CST EARLY THIS MORNING * STEADY RAINS FROM I-57 EAST WILL GRADUALLY DIMINISH FROM WEST TO EAST THROUGH SUNRISE. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE WIDESPREAD ACROSS EASTERN IL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ALONG A DANVILLE TO CHARLESTON TO EFFINGHAM LINE. RAPID RISES OF STREAMS AND AREA RIVERS MAY OCCUR LIKE THE LITTLE WABASH RIVER NEAR CLAY CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 07
897 WGUS63 KILX 301154 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 554 AM CST WED JAN 30 2013 ILZ044>046-054>057-061>063-066>068-071>073-301300- /O.EXP.KILX.FA.A.0002.000000T0000Z-130130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 554 AM CST WED JAN 30 2013 ...FLOOD WATCH WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. WHILE THE HEAVY RAINS HAVE ENDED...REMAIN ALERT FOR HIGH WATER ON AREAS RIVERS...STREAMS...AND DITCHES DUE TO THE RECENT RAINFALL. $$ BAK
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Jan 28, 11:48 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Jan 28, 11:48 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1148 AM CST MON JAN 28 2013 .DISCUSSION... ISSUED 1024 AM CST MON JAN 28 2013 PLENTY OF WARM AIR IN CENTRAL ILLINOIS WITH TEMPS IN THE 50S FOR MUCH OF THE STATE. HOWEVER...A COLD FRONT INVOF THE IL RIVER VALLEY HAS SOME COOLER TEMPS BEHIND IT...PUSHING THROUGH THE CWA. FIRST ROUND OF PRECIP COMING TO AN END IN SOUTHERN IL...AND SHOULD BE DONE WITHIN THE NEXT HOUR OR TWO. WILL BE UPDATING THE GRIDS FOR THE HOURLY TEMPS...BUT WILL WAIT UNTIL CLOSER TO NOON TO REISSUE ZONE FORECAST TO REMOVE MORNING WORDING. ANOTHER WAVE ON SAT IMAGERY POTENTIAL TO FIRE OFF SOME MORE SCT RAIN FOR THIS AFTERNOON. DRIZZLE AND OVERCAST EXPECTED FOR THE REST OF THE DAY. && .AVIATION... ISSUED 1139 AM CST MON JAN 28 2013 NOT A PRETTY FORECAST OVERALL FOR THE TAFS IN THE NEXT 24 HRS. THOUGH A BOUNDARY IS LAYING ACROSS THE FA...IT HAS LOST STEAM IN THE PARALLEL FLOW AND THE AIRMASS IS QUITE STAGNANT FOR ILX TERMINALS. LOW CIGS AND WIDELY VARIED VISIBILITIES AT MOST SITES. THE ONE STAND OUT IS SPI NEAR A DRY PATCH ON SAT IMAGERY. PIA BMI CMI ALL LIFR...AND DEC AT IFR. CONCERNED THAT WITH THIS AIRMASS UNCHANGING...THE CONDITIONS COULD PERSIST FOR A WHILE... PARTICULARLY ALONG THE WEAK BOUNDARY. VERY DIFFICULT TO CALL CATEGORY...AND FORECAST IS VERY MUCH A FUNCTION OF PERSISTENCE. APPROACHING STORM SYSTEM BRINGING IMPRESSIVE PRESSURE GRADIENT WITH IT ACROSS THE REGION TONIGHT AND INTO TOMORROW MORNING. HAVE UPPED THE GUSTS AS A RESULT. ISO TS POSSIBLE TONIGHT...BUT CONFIDENCE NOT HIGH ENOUGH TO WARRANT A MENTION. HOWEVER...MID MORNING INTO TOMORROW...AND HAVE STARTED THAT TREND WITH A VCTS MENTION. HJS && .PREV DISCUSSION... ISSUED 330 AM CST MON JAN 28 2013 VERY ACTIVE WEATHER PATTERN TO CONTINUE THROUGH WED ACROSS CENTRAL AND SE IL. SPC CONTINUES SLIGHT RISK OF SEVERE STORMS LATE TUE AFTERNOON AND TUE EVENING ALONG WITH HEAVY RAIN THREAT. NEAR RECORD HIGHS ALSO ON TAP TUE AS MODELS ARE ADVERTISING SPRINGLIKE HIGHS IN THE MID TO UPPER 60S TUESDAY. MUCH COLDER AIR RETURNS TO REGION DURING 2ND HALF OF WORK WEEK WITH COLDEST NIGHT BEING THU NIGHT WITH SINGLE DIGIT LOWS OVER CENTRAL IL STILL ON TAP. 00Z MODELS IN FAIR AGREEMENT WITH THIS MAJOR PATTERN CHANGE DURING MIDWEEK. SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT 1009 MB LOW PRESSURE OVER EASTERN IOWA HAS A WARM FRONT INTO NORTHERN IL/IN. BREEZY SOUTH WINDS HAS ROSE TEMPS INTO THE MID TO UPPER 40S OVER CENTRAL/SE IL EARLY THIS MORNING. AREAS FROM JACKSONVILLE SW WERE IN THE LOWER 50S. SPOTTY LIGHT RAIN SHOWERS AND DRIZZLE WAS OVER CENTRAL AND EASTERN IL WITH SOME FOG NORTH OF LINCOLN WITH VSBYS 1-2 MILES AND LOCALLY DOWN TO 1/2-1 MILE IN NORTHERN IL. THIS FOG DUE TO MILD/MOIST AIRMASS FLOWING OVER A COLD/FROZEN GROUND. CONTINUED CHANCE OF LIGHT RAIN SHOWERS TODAY IN WARM AIR ADVECTION PATTERN WITH SOME FOG LINGERING FROM PEORIA AND BLOOMINGTON NORTH ESPECIALLY IN THE MORNING. MILD HIGHS TO RANGE FROM THE MID 50S ALONG I-74 TO THE LOWER 60S FROM SPRINGFIELD SW. THIS IS SHY OF RECORD HIGHS IN THE MID TO UPPER 60S TODAY. RAIN CHANCES INCREASE DURING THE NIGHT ESPECIALLY OVER NORTHERN AREAS WHERE THUNDERSTORMS POSSIBLY ESPECIALLY AFTER MIDNIGHT WITH INCREASING LOW LEVEL JET AHEAD OF 998 MB LOW PRESSURE MOVING INTO EASTERN IA BY DAWN TUE. MILD LOWS TONIGHT IN THE LOW TO MID 50S. NEAR RECORD HIGHS IN THE MID TO UPPER 60S EXPECTED TUESDAY. INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS TUE AFTERNOON/EVENING WITH STRONG COLD FRONT PRESSING SE TOWARD THE IL RIVER VALLEY BY SUNSET TUE AND PASSED I-55 BY MIDNIGHT TUE NIGHT AND EAST OF THE WABASH RIVER BY DAWN WED. SPC CONTINUES A SLIGHT RISK OF SEVERE STORMS ALONG AND SE OF THE IL RIVER LATE TUE AFTERNOON AND EVENING WITH 15% RISK OF DAMAGING WIND GUSTS AND LARGE HAIL. BIGGEST THREAT OF SEVERE STORMS 30% IS AROUND AR. MODELS HAVE GONE HIGHER WITH QPF OF 1.5-3 INCHES AND WILL ISSUE AN ESF PRODUCT TO ADDRESS THE HEAVY RAINS TUE AFTERNOON AND TUE NIGHT. FFG VALUES ARE 1.5-2 INCHES PER HOUR AND AROUND 2 INCHES IN 3 HOURS AND 2-2.5 INCHES IN 6 HOURS. THIS VERY STRONG AND DYNAMIC STORM SYSTEM APPEARS SIMILAR TO THE STORM SYSTEMS THAT BROUGHT SEVERE STORMS AND VERY HEAVY RAINS OVER 2 INCHES IN JAN 13 2005 AND JAN 7-8 2008. MUCH COLDER AIR ARRIVES BY WED MIXING AND CHANGING THE RAIN SHOWERS TO LIGHT SNOW SHOWERS...AND HAPPENING AS SOON AS LATE TUE NIGHT NW OF THE IL RIVER AND INTO SE IL LATER WED. SNOWFALL AMOUNTS SHOULD BE LESS THAN 1 INCH OF THEY OCCUR OVER CENTRAL IL. LITTLE TEMP RISE WED WITH HIGHS RANGING FROM THE MID 30S OVER THE IL RIVER VALLEY TO THE LOW TO MID 40S FROM I-57 EAST. LONG TERM...THURSDAY THROUGH MONDAY QUIETER WEATHER PATTERN EXPECTED DURING THIS TIME FRAME OVER CENTRAL/SE IL. MODIFIED ARCTIC HIGH PRESSURE TO SETTLE INTO THE MID MS VALLEY BY SUNSET FRIDAY AND BRING MUCH COLDER AIR TO THE REGION LATE THIS WEEK. UPPER LEVEL TROUGH TO LIFT OUT OF THE GREAT LAKES BY NEXT WEEKEND WITH TEMPS MODERATING TO NEAR OR ABOVE NORMAL INTO EARLY NEXT WEEK. ALLBLEND HAD SLIGHT CHANCE OF LIGHT SNOW OVER SE IL THURSDAY NIGHT WITH A WEAK UPPER LEVEL DISTURBANCE BUT AIRMASS APPEARS TOO DRY TO SUPPORT ANY PRECIPITATION CHANCES SO REMOVED THESE POPS AND WENT DRY ACROSS THE REGION THU NIGHT. LOW PRESSURE MOVING INTO THE SOUTHERN GREAT LAKES BY SUNSET SAT TO BRING A CHANCE OF LIGHT SNOW TO THE GREAT LAKES REGION AND COULD CLIP OUR NE COUNTIES WITH SOME LIGHT SNOW OR FLURRY CHANCES ON SAT... BUT NOTHING SIGNIFICANT AT THIS POINT. A STRONGER LOW PRESSURE SYSTEM TAKES A FURTHER NORTH TRACK INTO THE GREAT LAKES REGION MONDAY KEEPING ITS LIGHT PRECIPITATION NE OF IL. 07 CLIMATE... ISSUED 330 AM CST MON JAN 28 2013 RECORD HIGH TEMPS FOR TUESDAY JAN 29 PEORIA.........61F IN 1914 SPRINGFIELD....64F IN 2008 LINCOLN........64F IN 2002 URBANA.........61F IN 1975 NORMAL.........63F IN 2002 DECATUR........67F IN 1914 DANVILLE.......62F IN 1914 EFFINGHAM......66F IN 2002 JACKSONVILLE...66F IN 2002 GALESBURG......56F IN 1988 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 28, 11:37 AM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1137 AM CST MON JAN 28 2013 ILZ027>031-036-037-040>042-047>051-291200- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 1137 AM CST MON JAN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE LATE TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY INTO TUESDAY EVENING AS A STRONG COLD FRONT APPROACHES. THE STORMS TUESDAY AFTERNOON INTO TUESDAY EVENING HAVE THE POTENTIAL TO BE STRONG...WITH GUSTY WINDS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-043>046-052>057-061>063-066>068-071>073-291200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MCLEAN-MOULTRIE- PIATT-RICHLAND-SHELBY-VERMILION- 1137 AM CST MON JAN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE LATE TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT AS A STRONG COLD FRONT APPROACHES. THE STORMS TUESDAY AFTERNOON INTO TUESDAY EVENING HAVE THE POTENTIAL TO BE STRONG...WITH GUSTY WINDS AND HEAVY RAINFALL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:58 PM CST | Dense Fog Advisory | ILX | Champaign, Coles, DeWitt, Douglas, Edgar, Fulton and 13 more | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.